zbMATH — the first resource for mathematics

The resolvent growth assumption for semigroups on Hilbert spaces. (English) Zbl 0693.47034
The relation between the large t behaviour of a \(C_ 0\) semigroup \(T_ t\) on a Hilbert space and the growth of the resolvent of its generator A along vertical lines in the complex plane is considered. The Nth asymptotic type of \(T_ t\), \(\omega^ a_ N\) is defined as the inf of those \(\omega\in R\) such that \(\exp (-\omega t)\cdot T_ tx\) is norm- bounded for all x in the domain of \(A^ N\). The Nth spectral type of \(T_ t\), \(\omega^ s_ N\) is defined as the inf of those \(\omega\in R\), such that Re z\(>\omega\) is in the resolvent set of A and \((1+| Im z|)^{-N}\| R(z,A)\|\) is bounded on vertical strips: \(\omega <a\leq Re z\leq b<\infty\). The main result is: \(\omega^ a_ N=\omega^ s_ N\). On a Banach space, only \(\omega^ a_ N\geq \omega^ s_ N\) is proved.
Reviewer: N.Angelescu

47D03 Groups and semigroups of linear operators
Full Text: DOI
[1] Butzer, P.L; Berens, H, Semi-groups of operators and approximation, () · Zbl 0164.43702
[2] Doetsch, G, ()
[3] Hille, E; Phillips, R.S, Functional analysis and semi-groups, ()
[4] Falun, Huang, Characteristic conditions for exponential stability of linear dynamical systems in Hilbert spaces, Ann. differential equations, 1, 43-56, (1985) · Zbl 0593.34048
[5] Littlewood, J.E, Lectures on the theory of functions, (1944), Oxford Univ. Press London/New York · Zbl 0060.19906
[6] ()
[7] Pazy, A, Semigroups of linear operators and applications to P.D.E.’s, () · Zbl 0516.47023
[8] Prüss, J, On the spectrum of C_0-semigroups, Trans. amer. math. soc., 284, 847-857, (1984) · Zbl 0572.47030
[9] Slemrod, M, Asymptotic behavior of C0 semi-groups as determined by the spectrum of the generator, Indiana univ. math. J., 25, 783-792, (1976) · Zbl 0313.47026
[10] Triggiani, R, On the stabilizability problem in Banach space, J. math. anal. appl., 52, 383-403, (1975) · Zbl 0326.93023
[11] Voigt, J, Interpolation for (positive) C_0-semigroups on lp-spaces, Math. Z., 188, 283-286, (1985) · Zbl 0552.47017
[12] Zabczyk, J, A note on C_0-semigroups, Bull. acad. polon. sc. Sér. sc. math. astr. phys., 23, 895-898, (1975) · Zbl 0312.47037
[13] Zabczyk, J, Remarks on the algebraic Riccati equation in Hilbert space, Appl. math. optim., 2, 251-258, (1976)
[14] Wrobel, V, Asymptotic behavior of C_0-semigroups in B-convex spaces, Indiana univ. math. J., 38, 101-113, (1989)
[15] Weiss, G, Weak L^p-stability of a linear semi-group on a Hilbert space implies exponential stability, J. differential equations, 76, 269-285, (1988) · Zbl 0675.47031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.